Complications Associated With Isotretinoin Use After Rhinoplasty
- Brian C. AllenAffiliated withDepartment of Otolaryngology and Communication Sciences, Medical College of Wisconsin
- , John S. RheeAffiliated withDepartment of Otolaryngology and Communication Sciences, Medical College of Wisconsin Email author
Rent the article at a discountRent now
* Final gross prices may vary according to local VAT.Get Access
This study aimed to evaluate the association between the postoperative use of isotretinoin and the formation of nasal tip deformities after rhinoplasty.
A retrospective study investigated a case series of patients who presented with nasal tip deformities subsequent to the use of isotretinoin after rhinoplasty. Patients who had taken isotretinoin after rhinoplasty were identified from a single surgeon’s case log. Clinic charts and operative reports were reviewed. Predisposing factors and time intervals to complications were identified.
Three patients were found to have undergone isotretinoin therapy after rhinoplasty. Nasal tip deformities included bossa formation, asymmetry, and prominence of a composite graft. All three patients required subsequent procedures to repair soft tissue nasal tip deformities. In all three cases, isotretinoin was started within 2 years of the primary rhinoplasty. The nasal tip deformities were first observed within 6 months after isotretinoin was started.
Three cases are described in which postoperative use of isotretinoin was associated with nasal tip deformities after rhinoplasty. Further studies are needed to investigate this possible causative relationship and to describe the risks involved.
KeywordsComplications Isotretinoin Nasal tip bossae Rhinoplasty
- Complications Associated With Isotretinoin Use After Rhinoplasty
Aesthetic Plastic Surgery
Volume 29, Issue 2 , pp 102-106
- Cover Date
- Print ISSN
- Online ISSN
- Additional Links
- Nasal tip bossae
- Industry Sectors